MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; HIP CEMENTLESS COATED STEM

MEDACTA INTERNATIONAL SA AMISTEM H FEMORAL STEMS; HIP CEMENTLESS COATED STEM
Model Number 01.18.134
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16october 2024 lot 104018: (b)(4) items manufactured and released on 27-jan-2011.Expiration date: 2015-12-31.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department a revision surgery was performed 13 years after a tha due to reported aseptic loosening.The available x-ray images confirm radiolucent lines around the stem, particularly in the proximal region.Additionally, bone rarefaction in the greater trochanter is visible.Aseptic loosening is a known adverse event described in the literature following primary cementless hip arthroplasties, often with causes that remain unclear.In this case, the exact reason for the failure cannot be determined.Conclusion and root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
Revision at about 12 years and 11 months post-primary due to aseptic loosening.The surgeon revised the stem, the head and the liner successfully.

Brand Name
AMISTEM H FEMORAL STEMS
Common Device Name
HIP CEMENTLESS COATED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20673931
Report Number3005180920-2024-00911
Device Sequence Number8499271
Product Code MEH
UDI-Device Identifier07630030804106
UDI-Public07630030804106
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model Number01.18.134
Device Lot Number104018
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite